Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 56, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 2, 2018, 7:41 PM CDT for 4 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 2, 2018, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
126
WUUS53 KILX 030041
SVRILX
ILC019-041-045-183-030130-
/O.NEW.KILX.SV.W.0056.180603T0041Z-180603T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
741 PM CDT SAT JUN 2 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Edgar County in east central Illinois...
Southwestern Vermilion County in east central Illinois...
Southern Champaign County in east central Illinois...
Northern Douglas County in east central Illinois...
* Until 830 PM CDT
* At 740 PM CDT, a severe thunderstorm was located over Pesotum, or 9
miles north of Tuscola, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Champaign, Tuscola, Urbana, Savoy, Tolono, Villa Grove, Oakwood,
Philo, Sidney, Homer, Newman, Fairmount, Sidell, Pesotum, Camargo,
Hume, Broadlands, Brocton, Allerton and Sadorus.
This includes Interstate 57 between mile markers 213 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3985 8844 4009 8831 4010 8772 3981 8774
3968 8784
TIME...MOT...LOC 0040Z 284DEG 22KT 3994 8823
HAIL...0.75IN
WIND...60MPH
$$
Auten2 follow-up statements
587
WWUS53 KILX 030108
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
808 PM CDT SAT JUN 2 2018
ILC019-041-045-183-030130-
/O.CON.KILX.SV.W.0056.000000T0000Z-180603T0130Z/
Edgar-Vermilion-Champaign-Douglas-
808 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN EDGAR...SOUTHWESTERN VERMILION...SOUTHEASTERN
CHAMPAIGN AND NORTHEASTERN DOUGLAS COUNTIES...
At 808 PM CDT, a severe thunderstorm was located over Villa Grove, or
10 miles east of Tuscola, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tuscola, Villa Grove, Philo, Newman, Sidell, Camargo, Hume,
Broadlands, Brocton, Allerton, Indianola, Murdock, Metcalf, Longview
and Palermo.
This includes Interstate 57 between mile markers 213 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 8830 4002 8819 3995 8773 3981 8774
3968 8784 3977 8817
TIME...MOT...LOC 0108Z 290DEG 28KT 3985 8811
HAIL...0.75IN
WIND...60MPH
$$
Auten612
WWUS53 KILX 030128
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
828 PM CDT SAT JUN 2 2018
ILC019-041-045-183-030138-
/O.EXP.KILX.SV.W.0056.000000T0000Z-180603T0130Z/
Edgar-Vermilion-Champaign-Douglas-
828 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDGAR...
SOUTHWESTERN VERMILION...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN
DOUGLAS COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3982 8830 4002 8819 3995 8773 3981 8774
3968 8784 3977 8817
TIME...MOT...LOC 0128Z 284DEG 22KT 3982 8796
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:49 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 2, 6:49 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 649 PM CDT Sat Jun 2 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 330 PM CDT Sat Jun 2 2018 Much of central and southeast IL has been dry so far today, with just a few showers and isolated thunderstorms sw of Springfield during late morning. Mid level clouds have started to break up over central IL allowing some heating and dewpoints also are coming back up as ENE winds shifted southeast. Return of some sunshine was warming temps into the upper 70s/lower 80s in central IL and mid to upper 80s in southeast IL. Dewpoints at mid afternoon ranged from mid 60s over northern CWA, upper 60s to near 70F in central sections, and 70-75F from Springfield to Paris south. LAPS CAPES are 2000-3000 j/kg along and south of a Shelbyville to Terre Haute, IN line at mid afternoon, while much lower values under 1000 j/kg from I-55 nw. SPC day1 outlook has shifted slight risk south of I-64 over far southern IL with enhanced risk over AR. The marginal risk remains over much of IL for late afternoon and evening hours for possible hail and gusty winds. A 1008 mb surface low pressure was over sw IL near St Louis area and its warm front extended eastward to north of Litchfield and Terre Haute. A cold front was over eastern MN/IA into central MO and nw AR. This was associated with a negative tilted upper level trof along the MN/Dakotas border and NE/IA border. Latest CAM models still develop scattered convection late afternoon and this evening over CWA and then diminish it from west to east during overnight. Appears to be two enhanced areas of convection, one in eastern IL ahead of old outflow boundary late afternoon/early evening. The 2nd area of convection appears to be ahead of cold front that moves into nw/west central IL 00Z/7 pm and tracks east over IL this evening and early overnight. Trended the pops in that direction to handle these two areas of convection. Lows overnight range from around 60F nw of the IL river, to the mid to upper 60s in southeast IL. Clouds to decrease behind the cold front later tonight into Sunday morning, and a fair amount of sunshine expected Sunday along with cooler and less humid air. Though could see a few cumulus clouds ne of I-74 Sunday afternoon and more prevalent in northeast IL. Highs in the upper 70s/lower 80s Sunday while dewpoints slip into the lower 50s Sunday afternoon. .LONG TERM...(Sunday night through Saturday) ISSUED AT 330 PM CDT Sat Jun 2 2018 A seasonably cool night in store Sunday night with fair skies, light winds and dry airmass, giving lows in the mid 50s, with some lower 50s from I-74 north. Pleasant stretch of weather that starts Sunday continues through at least Tuesday with a fair amount of sunshine, seasonable temps and low/comfortable humidity levels. Highs Monday around 80F to lower 80s. Weak high pressure over the northern Rockies settle into MO/IL Monday afternoon bringing the fair/pleasant weather with light winds. Lows Monday night in the upper 50s. Temps slowly modify on Tue with highs in the mid 80s and dewpoints in the upper 50s Tue afternoon. Lows Tue night mostly in the lower 60s and highs Wed warm into the mid to upper 80s with dewpoints rising to 60-65F, highest near MS river valley. 12Z models show IL getting established in a nw upper level flow during upcoming work week with upper level ridge over the great plains and upper level low/trof over the new england/northeast US. Upper level ridge flattens out as it tilted into IL during 2nd half of week and have disturbances ridging overtop of ridge and possibly bringing convection chances to our CWA, especially from Wed night thru Thu night. Summerlike heat and humidity return during 2nd half of week with highs in the mid to upper 80s, some cities approaching 90F. Dewpoints also in the 60s from Thu thru next Sat. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 650 PM CDT Sat Jun 2 2018 Scattered showers and storms will move across the area this evening. Have tried to time them through each TAF site over the next several hours. SPI and DEC did not add TEMPO groups since HiRes models and current radar loops show most of cells will be north of those areas but did keep VCTS. Once precip moves through mid clouds will dominate the sites until around midnight when high cirrus moves over the area. By morning skies will clear. Winds will be south-southwest ahead of and with the scattered showers and storms. Then winds become westerly for the rest of the period with winds increasing overnight and then becoming gusty around 25kts tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Jun 2, 3:18 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 318 PM CDT Sat Jun 2 2018 ILZ027>031-036>038-040-041-031100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 318 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms should develop over west central Illinois along an eastward moving frontal boundary and move across central Illinois later this afternoon through early this evening. While the main threat for organized severe weather will be further to our southwest, some of the storms may produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be another threat for thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon into early this evening. ILZ042>057-061-031100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 318 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms should move eastward across east central Illinois late this afternoon and especially this evening. While the main threat for organized severe weather will be further southwest, some of the storms may produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be a chance for thunderstorms again on Thursday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon and through this evening. ILZ062-063-066>068-071>073-031100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 318 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms should move eastward across southeast Illinois this evening and then diminish during the overnight. While the main threat for organized severe weather will be further southwest, some of the storms may produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be a chance for thunderstorms again on Thursday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. Auten
In the hours before
Special weather statement, Jun 2, 6:40 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Lincoln IL 640 PM CDT SAT JUN 2 2018 ILZ044-045-030030- Piatt-Champaign- 640 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIATT AND SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near White Heath, or near Monticello, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Champaign, Monticello, Urbana, Savoy, Mahomet, Tolono, Philo, Sidney, Pesotum, Bondville, Seymour, White Heath, Sadorus, Ivesdale, Willard Airport and Lodge. This includes the following highways... Interstate 57 between mile markers 221 and 241. Interstate 72 between mile markers 165 and 182. Interstate 74 between mile markers 176 and 189. LAT...LON 3991 8848 4011 8864 4022 8812 3991 8805 TIME...MOT...LOC 2340Z 260DEG 15KT 4003 8844 Auten
Special weather statement, Jun 2, 6:54 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Lincoln IL 654 PM CDT SAT JUN 2 2018 ILZ056-062-063-030045- Coles-Clark-Cumberland- 654 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WESTERN CLARK AND EASTERN CUMBERLAND COUNTIES UNTIL 745 PM CDT... At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over Toledo, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Toledo, Casey, Greenup, Westfield, Jewett, Janesville, Hazel Dell, Hutton, Fox Ridge State Park and Union Center. This includes Interstate 70 between mile markers 113 and 130. LAT...LON 3920 8822 3936 8840 3948 8798 3920 8792 TIME...MOT...LOC 2354Z 260DEG 14KT 3930 8823 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:24 PM CDT | Special Weather Statement | ILX | Ford | 36 min |
| Jun 2, 10:33 PM CDT | Special Weather Statement | ILX | Clay, Richland | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.